Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 55, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2008, 8:26 AM MDT for Elbert County, Lincoln County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2008, 8:26 AM MDT (14:26 UTC)
- Expired
- Jun 19, 2008, 8:57 AM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Elbert County, CO, Lincoln County, CO
The radar
The Denver radar (KFTG), 88 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 2.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 191426 SVRBOU COC039-073-191500- /O.NEW.KBOU.SV.W.0055.080619T1426Z-080619T1500Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 826 AM MDT THU JUN 19 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO EAST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 900 AM MDT * AT 826 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 13 MILES WEST OF LIMON...MOVING EAST AT 28 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3930 10365 3911 10364 3921 10400 3933 10399 TIME...MOT...LOC 1426Z 281DEG 24KT 3924 10391 $$ BAKER
2 follow-up statements
000 WWUS55 KBOU 191449 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 849 AM MDT THU JUN 19 2008 COC039-073-191500- /O.CON.KBOU.SV.W.0055.000000T0000Z-080619T1500Z/ LINCOLN CO-ELBERT CO- 840 AM MDT THU JUN 19 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM MDT FOR EAST CENTRAL ELBERT AND CENTRAL LINCOLN COUNTIES... AT 840 AM MDT...THE SEVERE THUNDERSTORM DETECTED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EASTERN ELBERT COUNTY HAS WEAKEN IN THE PAST SEVERAL MINUTES. THIS STORM HAS HAD A HISTORY OF PULSING UP AND DOWN...AND THEREFORE RE-STRENGTHENING IS ANTICIPATED. THIS STORM MAY STILL PRODUCE PENNY SIZE HAIL AND BRIEF HEAVY RAINFALL. THIS IS LOCATED 8 MILES SOUTHWEST OF LIMON...MOVING SOUTHEAST AT 27 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON. HAIL UP TO ONE-HALF INCH IN DIAMETER HAS BEEN REPORTED BY WEATHER SPOTTERS IN EAST CENTRAL ELBERT COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3930 10365 3911 10364 3921 10400 3933 10399 TIME...MOT...LOC 1440Z 280DEG 47KT 3921 10373 $$ BAKER
000 WWUS55 KBOU 191457 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 857 AM MDT THU JUN 19 2008 COC039-073-191504- /O.CAN.KBOU.SV.W.0055.000000T0000Z-080619T1500Z/ LINCOLN CO-ELBERT CO- 854 AM MDT THU JUN 19 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELBERT AND CENTRAL LINCOLN COUNTIES IS CANCELLED... THE THUNDERSTORM MOVING OVER EAST CENTRAL LINCOLN COUNTY AT 28 MPH...HAS CONTINUED TO WEAKEN AND THEREFORE WAS NO LONGER SEVERE. HOWEVER SOME STRENGTHENING MAY STILL OCCUR WITH THIS STORM AS IT TRACKS ACROSS CENTRAL LINCOLN COUNTY. LAT...LON 3930 10365 3911 10364 3921 10400 3933 10399 TIME...MOT...LOC 1454Z 281DEG 24KT 3920 10367 $$ BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:22 PM MDT, 17 hours 4 minutes earlier.
Area forecast discussion, Jun 18, 3:22 PM MDT, 17 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 322 PM MDT WED JUN 18 2008 .SHORT TERM...WEAK SHORTWAVE MOVING INTO CENTRAL HIGH PLAINS WITH TAIL END OF WAVE ACROSS NORTHERN COLORADO. FIRST BATCH OF CONVECTION DEVELOPED ACROSS LINCOLN COUNTY AS MAIN WAVE PASSED EASTERN PLAINS. ANOTHER BATCH OF CONVECTION CURRENTLY ACROSS NORTHERN LARIMER AND NORTHWEST WELD WITH ISOLATED HIGH BASED CELLS OVER MOUNTAINS AND FOOTHILLS. AT THE SURFACE...NORTHEAST SURGE PASSED ACROSS PLAINS AND BROUGHT 40 DEGREE DEWPOINTS TO THE FOOTHILLS. BEST LOW LEVEL MOISTURE EAST OF A FORT MORGAN TO LIMON LINE WHERE DEWPOINTS CURRENTLY IN THE 50S. SEVERE TSTM WATCH CURRENTLY IN EFFECT THROUGH 03Z FOR FAR EASTERN PLAINS IN AREA OF THE HIGHER DEWPOINTS. WILL KEEP THE HIGHER POPS ACROSS FAR EASTERN ZONES THIS EVENING...LOWER POPS ELSEWHERE. ACTIVITY SHOULD END MOST AREAS BY MIDNIGHT AS THE TAIL END OF SHORTWAVE MOVES EAST OF AREA. COULD SEE SOME STORMS LINGERING OVER THE FAR EASTERN ZONES PAST MIDNIGHT. MODELS SHOW SOME SORT OF MCS DEVELOPING EAST OF COLORADO AFTER MIDNIGHT. COULD SEE SOME SORT OF BOUNDARY MOVE WEST INTO THE COLORADO PLAINS AND BRING HIGHER DEWPOINTS INTO AREA. THIS SHOWN ON THE BOUNDARY LAYER WIND AND HUMIDITY PROGS. WILL ADD SOME FOG TO THE FAR EASTERN ZONES LATE TONIGHT INTO EARLY MORNING. COULD SEE SOME FOG FURTHER WEST. BUT MODELS SUGGEST DRAINAGE WINDS DEVELOPING...SO WILL HOLD OFF FOR NOW. ON TUESDAY...UPPER LEVEL RIDGE REMAINS OVER GREAT BASIN WITH NORTHWEST FLOW ALOFT ACROSS AREA. NAM QG VERTICAL VELOCITY PROGS SUGGEST SOME ASCENT MOVING ACROSS PLAINS AREA AFTER 18Z. WILL LEAVE THE BLANKET 20 POPS FOR NOW...AS MODELS NOT SHOWING ANY FOCUS WHICH COULD HELP IN ADDITIONAL STORM DEVELOPMENT. GUIDANCE VALUES SHOWING HIGHS IN THE LOWER TO MID 80S ACROSS PLAINS...WHICH SEEMS REASONABLE. SHAVED OFF A FEW DEGREES FROM TEMPERATURE GRIDS WHICH SEEMED A BIT HIGH. .LONG TERM...AN UPPER LEVEL RIDGE OVER NRN MX WILL ALLOW FOR NORTHWESTERLY FLOW ALOFT TO CONTINUE OVER THE CWFA THURSDAY NIGHT. LOW LEVEL MOISTURE FOLLOWING A WEAK FRONTAL SURGE WILL ALLOW FOR A GOOD POOL OF INSTBY. INTERACTIVE SOUNDINGS FOR LATE THURSDAY AFTN INDICATE CAPES FM 1200-1900 J/KG AT LIMON AND AKRON RESPECTIVELY. THE CAPES ARE MUCH LOWER ACROSS THE URBAN CORRIDOR. BEST POTENTIAL FOR STORMS WOULD APPEAR TO BE EAST OF THE URBAN CORRIDOR THURSDAY EVENING. THE RIDGE IS PROGGED TO BUILD OVER THE WEST WITH ITS AXIS EASTERN CO BY SUNDAY. AS A RESULT...THE FLOW ALOFT WILL WEAKEN WITH WARMER TEMPERATURES AND STRONGER SUBSIDENCE IN THE UPPER LEVELS. OVERALL WL CONTINUE TO THE MENTION OF ISOLD AFTN/EVNG POPS FOR THE CWFA EACH DAY. BEST CHC FOR STORMS WOULD APPEAR TO BE OVER THE FAR ERN PLAINS. && .AVIATION...ISOLATED THUNDERSTORMS STILL POSSIBLE THROUGH 05Z ACROSS LOCAL AIRPORTS. THE MAIN THREATS WILL BEING LIGHTNING AND WIND GUSTS TO 30 KNOTS. EASTERLY SURGE EXPECTED TO MOVE ACROSS AREA BETWEEN 06Z AND 12Z. VFR CONDITIONS SHOULD PREVAIL...BUT MVFR CEILINGS A POSSIBILITY. ISOLATED STORMS A POSSIBILITY AFTER 18Z...WITH GUSTY WINDS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/COOPER
Hazardous weather outlook, Jun 19, 5:45 AM MDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 545 AM MDT THU JUN 19 2008 COZ030>051-191700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 545 AM MDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE DAY TODAY. THE STORMS WILL BE MOST NUMEROUS ON THE PLAINS THIS AFTERNOON. THERE IS A CHANCE OF SEVERE THUNDERSTORMS EAST OF A LINE FROM FORT MORGAN TO ELBERT THIS AFTERNOON AND EVENING. THE MAIN THREAT IS LARGE HAIL UP TO GOLF BALL SIZE...THOUGH DAMAGING WINDS AND HEAVY RAINFALL ARE ALSO POSSIBLE. A WEAK UPPER LEVEL TROUGH WILL ENHANCE THUNDERSTORM ACTIVITY TODAY...THOUGH LIMITED MOISTURE WILL REDUCE THE SEVERE WEATHER THREAT ALONG THE FRONT RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR THE FORECAST AREA THROUGH MOST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER NOON. GIMMESTAD/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:59 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.